Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Upper right quadrant pain
Watch this 
View More Posts Ignore
On a serious note, does anyone here ever experience persistent dull burning type pain under the right rib? It starts almost high center and descends down and under the rib. I havent slept in days. I was taking amoxicillin when this started. My last major varice bleeding episode was brought on by a really caustic antibiotic called Clindamycin. I was supposed to stay upright for 30 minutes after taking it but forgot. I cant afford to go to the hospital unless it is an emergency. Just wondering if anyone here as accompanying local pain with the cirrhosis they have been diagnosed with.
Thanks all.
Posted on 03/09/13, 01:21 pm
20 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Cirrhosis. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/09/13  2:35pm
" I've had that pain for years. Seems to come and go, but always in the same area you describe. It's uncomfortable at times, but I've gotten used to it.

My GI doctor says it's not the liver, but the "capsule" of connective tissue surrounding the liver, particularly under the rib like you said. We don't worry about it. I have an MRI every six months and they don't see a problem in that area.

As always, check with your doctor, my issue may be totally unrelated to yours. "
View More Posts Ignore
Reply #2 - 03/09/13  6:21pm
" Thanks wilbur, I've been drinking lemon and water and ate some fresh chopped avocado and garlic for breakfast. The pain is subsiding, I'm not going to finish the course of amoxicillin. "
View More Posts Ignore
Reply #3 - 03/09/13  7:15pm
" Levicah, I assume you know that you're not supposed to abruptly stop taking an antibiotic, that you're supposed to finish it. Better check with either your doctor or pharmacist about that. Stopping can cause a relapse of whatever you're taking it for. "
View More Posts Ignore
Reply #4 - 03/09/13  7:49pm
" Absolutely....shortstopping a course of antibiotic treatment is risky - and can be very counterproductive. Please check w/your pharmacist or doctor first - "
View More Posts Ignore
Reply #5 - 03/09/13  8:44pm
" Thanks you guys, I know, but I just cant make myself take another pill. Last time I felt like this, I ended up in the ICU for 4 days. I'm feeling awfully sick right now. The amoxicillin was for a very persistent sinus infection I've had for nearly 4 weeks now. I figure they can switch meds come monday. Hopefully. Somethings not right. I get so used to feeling bad on any given day. This feels horrible. "
View More Posts Ignore
Reply #6 - 03/12/13  1:47am
" Levicah, lemon and water is great. I drink a lot of diet cranberry juice mixed with diet Sprite or something similar, haven't had the dark cola drinks in many years, don't know why but just don't care for them any longer.

I do the same with water, sometimes it just needs a little boost and lemon or lime juice really helps.

Maybe your doctor can try a different antibiotic, because as Marilyn said, you're not supposed to just stop suddenly taking them.

They are meant to work for a certain amount of time, so if you need to take them for 14 days, etc. you need to keep taking them as prescribed. Skipping doses or stopping doesn't give them time to take care of whatever infection or other problem maybe going on.

I've been given Amoxicillin several times, never had any problems with it. Might just be a coincidence that it happens at the same time you're experiencing the liver pain I mentioned above. "
View More Posts Ignore
Reply #7 - 03/12/13  1:53am
" Forgot to mention, but more on the humorous side of things.

Avocado and garlic for breakfast? All I can say is "yuck". "
View More Posts Ignore
Reply #8 - 03/12/13  10:52am
" Ha Ha wilbur!
My eating habits really get turned around, God help me and the 84 food groups....cold cereal for night, pizza, burritos and all manner of spicy food in the morning. I love oats, but I can rarely handle them in the morning.
Amoxicillin update: I know this is going to sound weird, but I have a barometer of sorts. When the palms of my hands get extremely hot and bright red and the skin on my arms gets drawn and dry, I know it is only a matter of time before I start passing blood. Something in me reacts violently to certain antibiotics. I'm all better now. "
View More Posts Ignore
Reply #9 - 03/12/13  2:56pm
" Boy, I am getting an education of sorts today. I, too have problems with hot, itchy palms and actually, itchy skin in general over and above the winter dryness. I have been using a little "olive oil" rubbed in well and then add a little soothing lotion. It has worked fairly well for me.

I, also, want to reiterate the idea of not stopping antibiotics until told to do so. The reactivation of the infection you are treating is sometimes much worse than the initial problem. Believe me, I know.......first hand.
At least, run it by your doctor first and if he/she thinks that you have probably been on the medication long enough, it may not be a problem at all. Some folks just can't take antibiotics at all. The Clyndimiacin is particularly wrought with problems it seems. At one time, due to a serious, life threatening infection, I had Clyndimiacin, Vancomycin and one other..........IV. Mega doses of each. It finally handled the infection for which they were prescribed but not before my digestive tract was totally destroyed with C-Dif (twice). The antibiotics killed all the bacteria, the good as well as the bad. Then, the slightest germ sort of grabs on and won't let go. I treated for 3 months trying to get rid of the C-Dif problem. Thought I was going to die for sure. This was 3 years before I was diagnosed with advanced Cirrhosis. Often wondered how the exploratory surgery I had didn't show some signs of liver disease then yet, 3 years later my liver was 65% destroyed with Cirrhosis.

Enough about me.........So glad to hear from you WilburTheCat. You have been sorely missed!

Hugs and prayers to you all..............CarolLentz "
View More Posts Ignore
Reply #10 - 03/12/13  6:51pm
" Carol, in regards to your situation with C Diff... I have never understood why in the hospital doctors will give these massive antibiotics - knowing it's killing both good and bad bacteria - and then not also prescribe a probiotic to go along with the antibiotics. It makes no sense to me. My mom's PCP always encourages my mom to take a probiotic when she has to go on an antibiotic BECAUSE of the possibility of getting C Diff. Yet in the hospital, doctors don't do it. Boggles my mind.

BTW, my mom's doc told her that Florastor in particular is very good for helping prevent C Diff when you're on an antibiotic and to keep it up for a couple weeks following the end of the antibiotic. (And I read research stating the same thing - Florastor being great for C Diff prevention.) I always put her on Florastor when she's on an antibiotic. And then once that's done, back onto her normal probiotic. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web